Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 21, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 14, 2022, 6:04 PM CDT for Collin County, Fannin County, Grayson County, Texas. It was in force for 71 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2022, 6:04 PM CDT (23:04 UTC)
- Expired
- Mar 14, 2022, 7:15 PM CDT
- In force
- 71 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Collin County, TX, Fannin County, TX, Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 163 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 6:10 PM CDT | TORNADO | 4 Wsw Leonard, TX | AN EF-1 TORNADO BEGAN AT 6:10 PM JUST WEST OF CR 5035 SOUTH OF STATE HIGHWAY 78 WHERE TREE DAMAGE AND DAMAGE TO A METAL BARN WAS OBSERVED. THE TORNADO MOVED NORTHEAST WHERE IT CAUSED HEAVY DAMAGE TO SEVERAL PROPERTIES, PRIMARILY METAL BARNS, RIGHT ALONG STATE |
| Mar 14, 6:28 PM CDT | HAIL 1.75 | 7 Nne Ector, TX | GOLF BALL SIZE HAIL NEAR RAVENNA. |
| Mar 14, 6:33 PM CDT | HAIL 1 | Tom Bean, TX | 1 INCH SIZE NEAR TOM BEAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 31, 10:35 PM CST | Severe Thunderstorm Watch | SPC | 353 days |
| Mar 14, 3:46 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 422 m²/s²
- 0-3 km storm-relative helicity
- 433 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
516
WUUS54 KFWD 142304
SVRFWD
TXC085-147-181-150015-
/O.NEW.KFWD.SV.W.0021.220314T2304Z-220315T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
604 PM CDT Mon Mar 14 2022
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Northern Collin County in north central Texas...
Southeastern Grayson County in north central Texas...
Fannin County in north central Texas...
* Until 715 PM CDT.
* At 603 PM CDT, a cluster of severe thunderstorms is located from
north of McKinney to near Whiteright, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
McKinney, Sherman, Bonham, Anna, Princeton, Celina, Farmersville,
Van Alstyne, Howe, Leonard, Honey Grove, Whitewright, Gunter,
Bells, Tom Bean, Savoy, Ector, Dodd City, Bailey and Ravenna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3385 9586 3342 9586 3335 9629 3321 9630
3317 9638 3329 9684 3377 9649 3378 9643
3369 9634 3377 9629 3376 9619 3381 9616
3381 9618 3384 9615 3384 9605 3386 9603
3384 9602 3387 9600 3386 9595 3389 9594
TIME...MOT...LOC 2303Z 238DEG 28KT 3330 9638
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Gordon1 follow-up statement
995
WWUS54 KFWD 150010
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
710 PM CDT Mon Mar 14 2022
TXC085-147-181-150019-
/O.EXP.KFWD.SV.W.0021.000000T0000Z-220315T0015Z/
Collin TX-Grayson TX-Fannin TX-
710 PM CDT Mon Mar 14 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COLLIN...SOUTHEASTERN
GRAYSON AND FANNIN COUNTIES WILL EXPIRE AT 715 PM CDT...
The storm which prompted the warning has weakened below severe
limits. Therefore the warning will be allowed to expire. However
small hail and gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Texas.
LAT...LON 3385 9586 3342 9586 3335 9629 3321 9630
3317 9638 3329 9684 3377 9649 3378 9643
3369 9634 3377 9629 3376 9619 3381 9616
3381 9618 3384 9615 3384 9605 3386 9603
3384 9602 3387 9600 3386 9595 3389 9594
TIME...MOT...LOC 0009Z 238DEG 28KT 3356 9588
$$
GordonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 3:58 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Mar 14, 3:58 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 358 PM CDT Mon Mar 14 2022 ...New Mesoscale Update... .SHORT TERM... /NEW/ Mesoscale Update: Latest ACARS (Aircraft) soundings still indicate a capping inversion over the area as of 3 PM. However, the trend over the past couple hours is that the cap is quickly weakening while the lapse rates above the cap continue to increase as large scale mid- level ascent overspreads the region. There are two surface features we are monitoring this afternoon. The first is a weak dryline between Fort Worth and Mineral Wells evident in a sharp isodrosotherm gradient. This boundary extends north toward Wichita Falls and south toward Lampasas. This will slowly move east over the next few hours. Its slow movement will be a favorable ingredient for convective initiation (CI) as parcels remain in the area of forced ascent for a longer period of time. Ahead of the boundary, agitated Cu is most prevalent near and just southwest of the Metroplex where the tightest moisture gradient is observed. The favored area for deep CI will be ahead of the dryline where the cap is weakest. At this time, this is most likely along and just east of I-35W, roughly between Fort Worth and Waco, between 4-5 PM. The main threat will be large hail with the initial storms, but damaging wind gusts will also be possible given the ample dry air that will promote downdraft acceleration. The tornado threat is low, but not zero. The second surface feature, a Pacific cold front, will catch up to the dryline and provide ample low level ascent to overcome any cap along the entire I-35 corridor by about 5-6 PM. While storms are expected to initially develop as discrete storms along the dryline, strong forced ascent along the front will allow for upscale growth into a more linear convective mode this evening and tonight. A linear cluster of storms is expected to move across the eastern half of the forecast area tonight, with a hail and damaging wind threat. Brief spin-up tornadoes are possible along the leading edge of this bow, but again, the tornado threat is low with this event. A majority of the convective activity will exit the forecast area to the south and east around midnight to 1AM. The core of the cold core upper low will move east along the Red River tonight, supporting further development of a few elevated strong storms capable of producing small hail through the early morning hours until the upper low moves into East Texas tomorrow. Bonnette && .LONG TERM... /Issued 148 PM CDT Mon Mar 14 2022/ /Tuesday Night Onward/ High pressure will dominate at the surface Wednesday as the upper low responsible for Monday's storms continues exiting to the east. Breezy south flow will return to North & Central Texas by midday Wednesday as the next storm system develops with a deepening upper trough over the Four Corners and its associated lee side low. Before this system is set to arrive, conditions Wednesday and most of Thursday will be on the warm side, with high temperatures reaching the mid 70s (East TX) to mid 80s (Big Country) Wednesday. As ridging aloft continues, Thursday's temperatures will reach roughly 5 to 15 degrees above normal areawide, climbing into the upper 70s to mid 80s. The next cold front is set to arrive in the late afternoon and evening Thursday, with showers and thunderstorms expected to develop near and along the front. There remains some uncertainty in the exact track of the system, which impacts where the best rain/storm chances will end up. The main upper level support will set up along the Red River and northward, but enough lift and instability should be in place to support the development of thunderstorms. These showers and storms will exit to the east overnight/Friday morning, and cooler temperatures behind the front will result in a fairly pleasant end to the work week with highs reaching the mid 60s/low 70s. A breezy week and fuels continuing to dry out near/west of I-35 will mean elevated fire weather conditions persisting most days this week in the aformentioned area. The exact extent of the elevated fire weather threat will vary each day but generally won't extend further east than the I-35 corridor. Relative humidity values will continue to drop below 30 percent, especially along and west of U.S. 281, increasing the threat for fires. With many western zones not receiving much appreciable precipitation in recent months, these conditions will likely worsen with warming temperatures if the lack of rainfall continues. Follow local guidelines/burn bans and continue to exercise caution with anything that could produce a spark and/or initiate fires. After the upper level trough exits to the east Friday, quiet and rain-free weather will return for the weekend. A warming trend is anticipated thanks to higher heights building overhead, with afternoon highs reaching the mid 70s to low 80s again by Sunday. The next system is set to arrive early next week, just outside of the forecast period. Given it's a week out, quite a bit of uncertainty is in place with any rain/storm chances so these will be refined in future updates. Gordon && .AVIATION... /Issued 1227 PM CDT Mon Mar 14 2022/ /18Z TAFs/ MVFR ceilings continue to lift from west to east this afternoon and that trend is expected to occur over the next few hours as breezy southerly winds prevail. VFR is expected to prevail through the remainder of the afternoon. The main aviation concern remains the timing of TSRA that is expected to develop ahead of a cold front later this afternoon and evening. The initial activity is expected to be discrete, with most high res guidance keying in on timing around 22-23Z in vicinity of the DFW Metroplex terminals. As the cold front advances, the thunderstorms should organize into a line and move to the east after 03-04Z. We'll include a TEMPO TSRA from 00-02Z and keep VCTS in through around 03Z. For ACT, I did hold off on a TEMPO group for now due to more uncertainty in how far south and east the thunderstorms initiate, but we'll continue to monitor trends over the next few hours. Winds will shift to the northwest in wake of the the front, mostly likely around 03-05Z across terminals. VFR should prevail behind the front, although there may be increasing cloud cover across the eastern Metroplex terminals as the system departs early Tuesday morning. Garcia && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 48 69 45 77 53 / 30 0 0 0 0 Waco 48 71 44 78 50 / 30 0 0 0 0 Paris 49 64 44 71 49 / 100 60 0 0 0 Denton 43 68 39 77 49 / 20 0 0 0 0 McKinney 46 67 43 75 50 / 50 10 0 0 0 Dallas 48 67 46 75 53 / 40 0 0 0 0 Terrell 47 66 43 74 50 / 90 5 0 0 0 Corsicana 48 68 46 75 51 / 80 0 0 0 0 Temple 47 72 42 79 49 / 20 0 0 0 0 Mineral Wells 44 70 40 81 50 / 5 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 14, 12:29 PM CDT, 5 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1229 PM CDT Mon Mar 14 2022 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151145- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1229 PM CDT Mon Mar 14 2022 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Thunderstorm chances increase late this afternoon and evening mainly along and east of I-35. A few strong to severe storms are possible. Large hail and damaging winds will be the main threats. There is a low end tornado threat mainly across the far eastern counties. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is another chance for thunderstorms late Thursday afternoon into Thursday night mainly across North TX. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely late this afternoon and evening along and east of I-35.
In the hours before
Special weather statement, Mar 14, 5:27 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
527 PM CDT Mon Mar 14 2022
TXZ119-142245-
Dallas TX-
527 PM CDT Mon Mar 14 2022
...A strong thunderstorm will impact portions of northeastern Dallas
County through 545 PM CDT...
At 527 PM CDT, Doppler radar was tracking a strong thunderstorm near
University Park, moving northeast at 55 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Dallas, Garland, Mesquite, Richardson, Rowlett, Wylie, University
Park, Sachse, Highland Park, Sunnyvale and Buckingham.
This includes the following highways...
Interstate 35E near mile marker 429.
Interstate 30 between mile markers 46 and 64.
Interstate 45 between mile markers 283 and 284.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Texas.
&&
LAT...LON 3298 9652 3287 9652 3269 9671 3284 9687
3299 9676
TIME...MOT...LOC 2227Z 220DEG 49KT 3288 9673
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
GordonLocal storm report, Mar 14, 5:29 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
529 PM CDT MON MAR 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HAIL 1 SW HIGHLAND PARK 32.82N 96.81W
03/14/2022 U1.00 INCH DALLAS TX PUBLIC
QUARTER SIZE HAIL REPORTED NEAR HIGHLAND PARK.
&&Local storm report, Mar 14, 5:42 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
542 PM CDT MON MAR 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL 1 SSW WYLIE 33.03N 96.52W
03/14/2022 E1.75 INCH COLLIN TX PUBLIC
GOLF BALL SIZE HAIL REPORTED IN WYLIE.
&&
JHLocal storm report, Mar 14, 5:44 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
544 PM CDT MON MAR 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL 1 SW LUCAS 33.09N 96.59W
03/14/2022 U1.25 INCH COLLIN TX PUBLIC
1.25 HAIL REPORT NEAR LUCAS.
&&
JHLocal storm report, Mar 14, 5:51 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
551 PM CDT MON MAR 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL 3 S CELINA 33.28N 96.78W
03/14/2022 U1.00 INCH COLLIN TX PUBLIC
QUARTER SIZE HAIL NEAR CELINA.
&&Local storm report, Mar 14, 5:59 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
559 PM CDT MON MAR 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 2 SE PRINCETON 33.17N 96.48W
03/14/2022 U1.25 INCH COLLIN TX PUBLIC
HALF DOLLAR SIZE HAIL NEAR PRINCETON.
&&The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 5:18 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 42 min |
| Mar 14, 5:27 PM CDT | Special Weather Statement | FWD | Dallas | 18 min |
| Mar 14, 5:40 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 50 min |
| Mar 14, 5:49 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Henderson, Kaufman, Navarro | 56 min |
| Mar 14, 5:58 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Ellis, Hunt, Kaufman, Rockwall | 47 min |
| Mar 14, 6:24 PM CDT | Tornado Warning | FWD | Fannin | 36 min |
| Mar 14, 6:44 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson, Hill, Limestone, Navarro | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.